Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Any ideas??
    avatar
    braumeisterbob posted:
    As what to do when it turns out you are allergic to anti-depressants & the other meds used for treatment of nerve pain. My doctor just prescribed Trazodone 25mg to 50mg to help me sleep. Ambein has been leaving me feel to sedated all day. Anyway the Trazodone cause all the same feelings increased nerve pain, extreme agitation & irritability, and constant thoughts of death & suicide. Sad thing is I have on taken the Trazodone twice at 25mg. Has anyone else experienced this?
    Reply
     
    avatar
    annette030 responded:
    Do you need sleeping meds or treatment for nerve pain?

    Take care, Annette
     
    avatar
    braumeisterbob replied to annette030's response:
    Both. My doc has cut the Ambein down to 5mg instead of 10. I was looking to get off of the Ambein because of the change in my pain meds. Just been feeling so tired all of the time. Has anyone tried Kava?
     
    avatar
    blessedladyptl replied to braumeisterbob's response:
    The change in pain meds may be the cause of you feeling so tired. Fatigue is a common side affect to many pain meds.
     
    avatar
    braumeisterbob replied to blessedladyptl's response:
    I have the feeling that this fatigue is a combination of several factors. Almost all of my meds have been changed. BP different meds now. No meds for nerve pain or tremors because of my reactions to the meds. Last hospitalization biggest issue was my kidneys were not working correctly. I need to realize that this is going to be a journey not a quick fix.
     
    avatar
    annette030 replied to braumeisterbob's response:
    I had gone up to 15 mg. of generic Ambien, zolpidem, every night. I had been on 10 mg. daily for about ten years, then went up to 15, because that stopped working. I did the 15 mg for nearly as long then went off the ambien completely very slowly. I had no withdrawals at all. There are some days I get by on no sleep at all. But then I catch up on other days. It is a good thing I don't work anymore.

    I then reduced my methadone, I was taking 30 mg. a day, now I take 20. I still take BT meds twice a day most days. Pain is not my friend, I was hoping to get off all opioids but that does not seem to be in the cards for me.

    I tried Kava prior to ambien, just triggered headaches for me, did not help with sleep.

    Take care, Annette
     
    avatar
    braumeisterbob replied to annette030's response:
    My doc, she nixed the kava. With the hours I work I am surprised I have any troubles sleeping. I know you guys know what I mean by the pain just won't let me fall asleep. These docs just are not sure what to do with me. It does get very discouraging
     
    avatar
    annette030 replied to braumeisterbob's response:
    Is it the BP meds that make you feel so tired? That was a common side effect of early ones, not so much with the newer ones.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.